MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT REPLACEMENT CORD; MEGA SOFT REPLACEMENT CORD

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT REPLACEMENT CORD; MEGA SOFT REPLACEMENT CORD
Model Number M2K07
Medical Device Problem Codes Arcing of Electrodes (2289); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a c-section surgery, the sound of an explosion from the cable m2k07 was heard, the cable raised smoke and was cut.The surgery was delayed 10 minutes.They replaced the megasoft pad to a sticky pad.The procedure was successfully completed with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: was there a combustion or flammable material? was there a flame, flash, fire, sparking, and/or arcing? answer= there was a combustion of the cable that included flash, fire and sparking.The staff quickly removed flammable materials from the area before the flame could catch the sheets and cover that were set on the or bed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/21/2022.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/19/2022.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that the m2k07 cable was received with the connector detached from the cable, charred and melted in the damaged area was noted.In addition, a second damaged cable insulation was observed.No functional test could be performed due to the cable condition.Possible causes that may have contributed to the cable damage are handling the pad from the cable, exposing the cable to a sharp object or being run over, or becoming entangled in cartwheels.It is probable that the cable was damaged such that one, or both, of the wires, were either partially damaged/exposed or completely broken but still touching each other (this would allow the cqm system to still get an acceptable resistance measurement and allow activation of the active electrode).Then when the high voltage of the active electrode hit that damaged spot in the wire it caused a spark that melted the insulation on both of the wires in the cable and allowed them to short together.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Photo analysis: this is an analysis of an image submitted for evaluation.Image: the image provided by the customer shows an m2k07 cable broken in two pieces with evidence of a scorch.No conclusion could be reached as to how this issue occurred through photo analysis.

Brand Name
MEGASOFT REPLACEMENT CORD
Common Device Name
MEGA SOFT REPLACEMENT CORD
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15708195
Report Number1721194-2022-00103
Device Sequence Number6508666
Product Code GEI
UDI-Device Identifier10614559105238
UDI-Public10614559105238
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM2K07
Device Catalogue NumberM2K07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer11/08/2022
11/29/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/21/2022
12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown